|Tired of Diarrhea
Aug 25, 2010
I am a 54-yr old male who has been HIV+ since 2004. My CD4 is 608 and my viral load is undetectable due to Atripla. I have had diarrhea ever since I converted. I have changed hiv medications temporarily to see if my meds were the cause, but there was no change in the diarrhea. I have also seen a MD/Gastroenterologist now for 5 years. To help avoid the embarrassing uncontrollable diarrhea, he has put me on Lomotil, which alleviates the symptoms, but not the cause. He has performed many upper and lower GI examinations and a CT scan. I've swallowed a camera. I have no intestinal infections or parasites. The only thing that we know is that my small bowel is hyperactive. The CT scan also revealed that I have polycystic liver and kidney disease, which is possibly hereditary. I'm getting tired of it. Do you have other suggestions for me? Diarrhea-tired.
| Response from Dr. Henry
Lactose or gluten sensitivity, fat malabsorption, unusual bacterial flora in gut, stress, occult cystic fibrosis, ongoing problems with tenofovir or other drugs, and many other factors can in some cases contribute for to what is often a frustrating situation. HIV sometimes messes up the gut leading to persistent problems even if virus us suppressed and CD4 counts are OK. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Thrush Diarrhea Tired All The Time
- Cold Feet After Sex With Stripper Condom Broke Worried I Have HIV
- Cold Feet After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Dizziness After Swallowing Cum Worried I Have HIV
- Hairy Tongue After Performing Oral Sex Worried I Have HIV
- Jock Itch After Sex With Hooker Condom Broke Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.